Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 9, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 30, 2009, 3:17 PM MDT for Gooding County, Jerome County, Twin Falls County, Idaho; Harney County, Malheur County, Oregon. It took effect at Mar 31, 2009, 12:00 PM MDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 3:17 PM MDT (21:17 UTC)
- In effect from
- Mar 31, 2009, 12:00 PM MDT
- Expired
- Apr 1, 2009, 9:00 AM MDT
- In force
- 21 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 72 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 302117 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 317 PM MDT MON MAR 30 2009 IDZ016-310700- /O.NEW.KBOI.WI.Y.0009.090331T1800Z-090401T1000Z/ WESTERN MAGIC VALLEY- 317 PM MDT MON MAR 30 2009 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 4 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TUESDAY TO 4 AM MDT WEDNESDAY FOR THE MAGIC VALLEY. A COLD FRONT WILL BRING VERY WINDY CONDITIONS TO THE MAGIC VALLEY TUESDAY. SOUTHWEST WINDS OF 25 TO 40 MPH IN THE LATE MORNING WILL SHIFT TO WEST NORTHWEST FOR THE AFTERNOON. LOCAL GUSTS TO 50 MPH ARE POSSIBLE MAINLY IN THE AFTERNOON. DRIVERS OF HIGH PROFILE VEHICLES ON NORTH...SOUTH ORIENTED ROADS...AND ESPECIALLY BRIDGES...SHOULD BE PREPARED FOR SEVERAL HOURS OF HAZARDOUS WEST WINDS TUESDAY AFTERNOON AND NIGHT THROUGH THE MAGIC VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
000 WWUS75 KBOI 310454 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1054 PM MDT MON MAR 30 2009 IDZ016-311200- /O.CON.KBOI.WI.Y.0009.090331T1800Z-090401T1000Z/ WESTERN MAGIC VALLEY- 1054 PM MDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 4 AM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN MAGIC VALLEY FROM NOON TUESDAY TO 4 AM MDT WEDNESDAY. A COLD FRONT WILL BRING VERY WINDY CONDITIONS TO THE MAGIC VALLEY TUESDAY AFTERNOON AND EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP TUESDAY AFTERNOON. DRIVERS OF HIGH PROFILE VEHICLES ON NORTH/SOUTH ORIENTED ROADS...AND ESPECIALLY BRIDGES...SHOULD BE PREPARED FOR SEVERAL HOURS OF STRONG WEST WINDS TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KBOI 310954 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 354 AM MDT TUE MAR 31 2009 ORZ061-063-312200- /O.EXA.KBOI.WI.Y.0009.090331T1800Z-090401T1000Z/ HARNEY COUNTY-MALHEUR COUNTY- 354 AM MDT TUE MAR 31 2009 /254 AM PDT TUE MAR 31 2009/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 4 AM MDT /3 AM PDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO 4 AM MDT /3 AM PDT/ WEDNESDAY. A COLD FRONT WILL BRING WINDY CONDITIONS TO SOUTHEAST OREGON THIS AFTERNOON AND EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED BEHIND THE FRONT...AND SHOULD CONTINUE WELL INTO THE EVENING HOURS. WINDS SHOULD SLOWLY DECREASE AFTER MIDNIGHT AS THE FRONT MOVES EASTWARD INTO IDAHO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ016-312200- /O.CON.KBOI.WI.Y.0009.090331T1800Z-090401T1000Z/ WESTERN MAGIC VALLEY- 354 AM MDT TUE MAR 31 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM MDT WEDNESDAY. A COLD FRONT WILL BRING VERY WINDY CONDITIONS TO THE MAGIC VALLEY LATE THIS AFTERNOON AND EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED BEHIND THE COLD FRONT THIS EVENING. WINDS SHOULD SLOWLY START TO DIMINISH IN THE EARLY MORNING HOURS ON WEDNESDAY AS THE COLD FRONT CONTINUES TO MOVE EASTWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KBOI 312056 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 256 PM MDT TUE MAR 31 2009 IDZ016-ORZ061-063-010615- /O.CON.KBOI.WI.Y.0009.000000T0000Z-090401T1000Z/ WESTERN MAGIC VALLEY-HARNEY COUNTY-MALHEUR COUNTY- 256 PM MDT TUE MAR 31 2009 /156 PM PDT TUE MAR 31 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT /3 AM PDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT /3 AM PDT/ WEDNESDAY FOR THE WESTERN MAGIC VALLEY IN IDAHO AND HARNEY AND MALHEUR COUNTIES OF SOUTHEAST OREGON. A COLD FRONT WITH WINDS GUSTING AS HIGH AS 50 MPH WILL BRING VERY WINDY CONDITIONS TO HARNEY AND MALHEUR COUNTIES AS WELL AS THE WESTERN MAGIC VALLEY LATE THIS AFTERNOON AND EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED BEHIND THE COLD FRONT THIS EVENING. WINDS SHOULD SLOWLY START TO DIMINISH IN THE EARLY MORNING HOURS ON WEDNESDAY AS THE COLD FRONT CONTINUES TO MOVE EASTWARD. AREAS OF BLOWING SNOW ARE POSSIBLE LATE TONIGHT IN THE MAGIC VALLEY AS COLDER BUT MOIST AIR MOVES ACROSS SOUTH CENTRAL IDAHO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KBOI 010404 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1004 PM MDT TUE MAR 31 2009 IDZ016-ORZ061-063-011000- /O.CON.KBOI.WI.Y.0009.000000T0000Z-090401T1000Z/ WESTERN MAGIC VALLEY-HARNEY COUNTY-MALHEUR COUNTY- 1004 PM MDT TUE MAR 31 2009 /904 PM PDT TUE MAR 31 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT /3 AM PDT/ WEDNESDAY... A WIND ADVISORY FOR THE WESTERN MAGIC VALLEY IN IDAHO AND HARNEY AND MALHEUR COUNTIES IN OREGON REMAINS IN EFFECT UNTIL 4 AM MDT /3 AM PDT/ WEDNESDAY. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED TO CONTINUE TUESDAY NIGHT...THEN GRADUALLY DIMINISH BY EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KBOI 010944 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 344 AM MDT WED APR 1 2009 ORZ061-063-011045- /O.EXP.KBOI.WI.Y.0009.000000T0000Z-090401T1000Z/ HARNEY COUNTY-MALHEUR COUNTY- 344 AM MDT WED APR 1 2009 /244 AM PDT WED APR 1 2009/ ...WIND ADVISORY WILL EXPIRE AT 4 AM MDT /3 AM PDT/ EARLY THIS MORNING... THE WIND ADVISORY FOR MALHEUR AND HARNEY COUNTIES WILL EXPIRE AT 4 AM MDT /3 AM PDT/ THIS MORNING. SUSTAINED WIND SPEEDS HAVE DROPPED INTO THE 15 TO 20 MPH RANGE...WITH GUSTS TO ABOUT 25 MPH. WIND SPEEDS SHOULD CONTINUE TO SLOWLY DIMINISH THROUGH THE DAY. $$ IDZ016-011500- /O.EXT.KBOI.WI.Y.0009.000000T0000Z-090401T1500Z/ WESTERN MAGIC VALLEY- 344 AM MDT WED APR 1 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING... THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY HAS BEEN EXTENDED UNTIL UNTIL 9 AM MDT THIS MORNING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED TO CONTINUE THROUGH MID MORNING...ESPECIALLY IN THE SOUTHERN PART OF THE WESTERN MAGIC VALLEY NEAR TWIN FALLS. WIND SPEEDS SHOULD DIMINISH SLOWLY THROUGH THE DAY...ALTHOUGH BREEZY WINDS OF 15 TO 25 MPH WILL LIKELY CONTINUE THROUGH SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KBOI 011440 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 840 AM MDT WED APR 1 2009 IDZ016-011545- /O.EXP.KBOI.WI.Y.0009.000000T0000Z-090401T1500Z/ WESTERN MAGIC VALLEY- 840 AM MDT WED APR 1 2009 ...WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING IN THE WESTERN MAGIC VALLEY. LOOK FOR POST COLD FRONTAL GUSTY WINDS OF 20 TO 30 MPH THROUGH EARLY AFTERNOON IN THE WESTERN MAGIC VALLEY. WINDS ARE EXPECTED TO SLOWLY SUBSIDE LATE THIS AFTERNOON TO 15 TO 25 MPH BEFORE BECOMING SOUTHEAST AROUND 10 MPH AFTER MIDNIGHT. VERY WINDY CONDITIONS ARE EXPECTED TO REDEVELOP THURSDAY AFTERNOON WITH ANOTHER ACTIVE SPRINGTIME COLD FRONT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:04 PM MDT, 13 minutes earlier.
Area forecast discussion, Mar 30, 3:04 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
304 PM MDT MON MAR 30 2009
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...MILDER CONDITIONS TODAY
AND TONIGHT WILL GIVE WAY TO INCREASING CLOUDS FROM THE NORTH
TONIGHT AS THE NEXT FAST MOVING FRONTAL SYSTEM CROSSES SOUTHEAST
OREGON AND SW IDAHO TUESDAY AFTERNOON AND EARLY EVENING. STRONG
PRESSURE FALLS AHEAD OF THE FRONT LOOK TO BRING GUSTY SW TO WEST
SURFACE WINDS THEN CAA AND TERRAIN FUNNELING LOOK TO KEEP
WINDS/GUSTS NEAR ADVISORY CRITERIA OVERNIGHT IN THE MAGIC VALLEY
SO A WIND ADVISORY IS UP. WEST H7 WINDS OF 40-50 KTS AND UNSTABLE
CONDITIONS LOOK TO AID OROGRAPHIC ENHANCEMENT WITH AND BEHIND THE
FRONT TUESDAY THROUGH THE EVENING IN THE WEST CENTRAL AND BOISE
MOUNTAINS SO A WINTER WEATHER ADVISORY FOR SNOW/BLOWING SNOW IS
POSTED. BREEZY TO WINDY AND COOLER TUESDAY NIGHT AND WEDNESDAY
WITH NEAR TO BELOW NORMAL TEMPERATURES.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...ANOTHER SHORT WAVE WILL
MOVE FROM THE NORTHWEST ACROSS THE AREA WEDNESDAY NIGHT/THURSDAY.
THIS SYSTEM WILL AGAIN BE ON THE COOL SIDE FOR LOW SNOW LEVELS.
ANOTHER SHORT WAVE WILL FOLLOW CLOSE BEHIND ON FRIDAY KEEPING THREAT
OF PRECIP INTO THE DAY FRIDAY. A SHARP RIDGE SHOULD DEVELOP BEHIND
THIS SYSTEM ALONG THE PACIFIC ON SATURDAY MAKING FOR A DRY WEEKEND.
NEXT WEEK THE STORM TRACK MAY SHIFT TO THE SOUTH WITH MOST OF THE
ACTIVE WEATHER HEADING INLAND SOUTH OF IDAHO.
&&
.AVIATION...VFR OVER THE AREA. CLOUDS INCREASING AFTER MIDNIGHT
TONIGHT FROM NORTHWEST WITH MOUNTAIN OBSCURATIONS MOST AREAS ON
TUESDAY. WIDESPREAD MVFR/IFR CLOUDS AND PRECIPITATION TUESDAY WITH
VFR IN THE VALLEYS SOUTHERN HALF AREA.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM NOON TUESDAY TO 4 AM MDT WEDNESDAY FOR IDZ016.
WINTER WEATHER ADVISORY FROM NOON TO 10 PM MDT TUESDAY FOR
IDZ011-IDZ013.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...VM
LONG TERM....PF/JT
AVIATION.....PFHazardous weather outlook, Mar 30, 5:50 AM MDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 550 AM MDT MON MAR 30 2009 IDZ011>016-028>030-ORZ061>064-311200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 550 AM MDT MON MAR 30 2009 /450 AM PDT MON MAR 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:26 PM MDT | Winter Weather Advisory | BOI | Adams, Boise, Camas, Elmore, Gem, Valley and 1 more | 31 hr |
Nearby
Wind Advisories in Idaho, 2009Wind Advisories in Oregon, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.